I went to my neuro today because I just could not take the Neurontin. I hated feeling drunk all day, I hated sleeping all day and I honestly could not form words and make them come out of my mouth right. He told me to stop the Neurontin over a period of 3 days and then start taking Cymbalta. Has anyone taken Cymbalta? Or know anything about it? We hear the horror stories that medicines cause and I was just wondering if Cymbalta is a good thing or not.
I was taking Cymbalta for 2 months and just stopped taking it 4 days ago. I wasn't receiving any benefits from it but did have many side effects. I have chronic neck pain and am also on Kadian 20 mg 2 x daily and hydrocodone as needed. I am experiencing slight unpleasantness from suddenly stopping Cymbalta but far less then continuing to take it.
The side effects I had from Cymbalta were: extreme tiredness all day and insomnia at night. Ear drums rattling, severe muscle spasms, loss of appetite, sexual side effects, blurred vision, urinary hesitancy, cold sweats, dry mouth and difficulty concentrating. My Dr. didn't think most of the symptoms I was decribing were from the Cymbalta but researching it on my own have found other that have had some of the same effects. Others have had none and great results.
I hope you are of the latter.
Best of luck!
I know, I know, You wanna hit me with your cane, right ? But I can't stop smiling at your post .
I had Neurontin many moons ago and true enough, I hated it as well. But a few months ago I was tried on Cymbalta and I think, hummmmmmmmmm, YEP! Must of been a week when I woke up. You think you couldn't function on Neurontin, go check out the Mental Health Board, someone had a write up about the same thing I am telling you.
I never woke up, and if I did, I don't remember it .
I'm not laughing at you. The Cymbalta's the Joke.
Your doctor tapered you off of Neurontin in three days!?! How much were you taking, and for how long? That sounds like a horror story in the making to me, three days? I am still taking Neurontin, (2400mg a day for the last 2 years) and seem to function ok, sure it was rough going in the beginning, but I do get relief from it. And like Star, I have heard that the side effects are more annoying on Cymbalta than they are with Neurontin. But like you must have heard over and over, every one is different, I hope it does give you more relief than grief.
Back to my functionality testimonial regarding the use of Neurontin, I had some unrelenting anxiety concerning my ability to go back to school after being out for 30 years while taking Neurontin and Vicodin, but those fears were unwarranted as I am getting A’s in all of my classes (well, finals are next week, I’ll tell you then if my A’s hold up).
I have tried to taper off of both the meds, but to no avail as the pain and immobility creeps back in. I am hoping that I will graduate to OTC pain meds in about another six months, we’ll see.
Anyway, I just thought that I would put my 23 cents in. I wish you success with the Cymbalta.
3level laminectomy,discectomy&PLIF L3-S1 02/20/04
6cages 8screws 2rods (oh my!) w/local bone graft
Success! Yay! To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
i just started the cymbalta three weeks ago and really have no side effects to speak of.I figured that since nothing else seems to be working and my depression was getting much worse than it was while on Lexapro it was at least worth a try.everyone reacts differently to meds.i had no side effects what so ever from Neurontin and i was on that for over two and a half years.I think giving anything a try when you are dealing with horrid pain levels is at the very least,worth a shot.If it works,great.if it dosen't,you drop it and move on.i am on the lowest strting dose of 30mgs with the cymbalta and next week will go up to the actual thereputic dose of 60mgs.If anyone is interested, i would be more than happy to report what happens.Marcia
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
I know what you mean about neurontin. I sleep all day on it. And that is making my back hurt worse. I cannot hold a thought for more than a few seconds, do something and 5 seconds later cannot remember w hat I just did or where I was. Can't form words...ridiculous. But it does relieve the pain and that was just unbearable.
My doctor just tapered me back from 400 mg to 200 mg at a time 3x a day to see if that helps. He said if that worked, to taper to 100mg. Did you try to back off hte amount? My head has cleared and I'm not so sleepy. But I won't know just yet if it will provide pain relief 'cause it takes 3 days.
I've been on it for about 50 days, and he said that side effects would continue to lessen the longer I'm on it. I asked for Topamax but he has no experience with it.
Let us know how this med works for you. Good luck.
Your doctor tapered you off of Neurontin in three days!?! How much were you taking, and for how long? That sounds like a horror story in the making to me, three days? I am still taking Neurontin, (2400mg a day for the last 2 years) and seem to function ok, sure it was rough going in the beginning, but I do get relief from it.
I was on a low does of Neurontin (900mg). I had only been on it a week this time. Last time I was on a huge does (3200mg) and I never woke up it seems like. It won't be hard to come off of 900 mg since I was on it such a short time at such a low dose. I am already taking the cymbalta (started yesterday) and so far I have not eaten because I am so nauseated and I didn't sleep well at all last night. Nothing that they have tried me on for the nerve pain seems to help any, but everything is worth a try.
Star ....glad you got a kick out of my post. Sometimes we have to laugh to keep from crying. I hope things are going good for you now. Even if you don't use a cane..........it is still worth the $$ to have it on hand for when the kids get out of line........LOL.....
Feelbad, I would like to know how you do on cymbalta. I started out on 60mgs. So far it hasn't been horrible, just not eating and didn't sleep good last night. I figure I will give it a shot and see if it helps. If not, then I will try the next medicine that the doctor can come up with. Has to be something out there I can take.
The doctor called yesterday and left a message on voice mail....he is sending me for epidural injections UUGHHHHHHH!!!! They will let me know on Monday when I am having the first one.
Yes, I did have to smile at your post, as I had such a worse time on Cymbalta than Neuontin. It made me remember what all I went through with it.
No I don't have a cane, but Hubby has 3, hmmmmmmmm One for each kid sounds good